Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 170, NWS Quad Cities, IA

June 30, 2006Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 30, 2006, 12:13 PM CDT for Warren County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 12:13 PM CDT (17:13 UTC)
Expired
Jun 30, 2006, 12:45 PM CDT
In force
32 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Warren County, IL

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:05 AM CDT, 8 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 4:05 AM CDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 AM CDT FRI JUN 30 2006

.DISCUSSION...
IT TOOK AWHILE TONIGHT...BUT TSRA FINALLY DEVELOPED IN AC FIELD
WHICH FORMED THURSDAY EVENING ON THE COOL SIDE OF THE WARM FRONT
STRETCHING FROM SD THROUGH SW IA INTO NERN MO.  THE TSRA OVER
CENTRAL AND SERN IA SO FAR HAS BEEN SCT TO ISOLD IN COVERAGE AND WAS
RELYING ON WEAK MOISTURE CONVERGENCE ASSOCIATED WITH 25KT H8 LLJ.
FURTHER TO THE NW A MORE COHERENT CLUSTER OF TSRA WAS MOVING SE
THROUGH SERN SD AND NW IA AND WAS BEING DRIVEN BY S/W OVER SD AND 30
TO 40KT SWLY LLJ OVER KS AND NE.

THUNDERSTORM THREAT FOR TODAY WILL BE THE MAIN NEAR TERM CONCERN
WITH WARM FRONT PROGGED TO LIFT NE THROUGH THE CWA AND H5 S/W ENERGY
MOVING SE ALONG THE WARM FRONT.  BELIEVE THAT THE CONVECTION OVER
SERN IA WILL DISSIPATE EARLY THIS MORNING AS LLJ WEAKENS.  TSRA
OCCURRING OVER NWRN IA AND SERN SD THOUGH SHOULD BE ABLE TO MAINTAIN
ITSELF THROUGH THE MORNING WITH HELP OF THE SD S/W.  THIS CONVECTION
SHOULD REACH EASTERN IA BY LATE MORNING OR EARLY AFTERNOON.  TIMING
OF THE THUNDERSTORMS WOULD SUGGEST THE POTENTIAL FOR A SEVERE THREAT
WITH SURFACE BASED CAPES AROUND 2000 J/KG EXPECTED  OVER THE SRN
HALF OF THE CWA BY 18Z. BELIEVE THE MAIN THREAT NORTH OF THE
BOUNDARY WILL BE HAIL WHERE STORMS WILL MOSTLY LIKELY BE ELEVATED.
ANY STORMS DEVELOPING ALONG THE WARM FRONT ITSELF OR SOUTH OF THE
WARM FRONT WITH OUTFLOW BOUNDARIES WILL HAVE THE POTENTIAL FOR
DAMAGING WINDS.  0-3KM HELECITIES ALONG WARM FRONT WOULD ALSO
SUPPORT A LOW END TORNADIC THREAT WITH SURFACE BASED STORMS. BETTER
PCPN THREAT WILL SHIFT NORTHEAST AS WARM FRONT HEADS TOWARD WI
TONIGHT.  H5 LOW MOVING THROUGH SRN CANADA TONIGHT THROUGH SUNDAY
WILL DRIVE ANOTHER COLD FRONT SE INTO THE REGION SATURDAY WITH THE
FRONT STALLING OVER NRN MO BY SUNDAY. AT THIS POINT IT LOOKS LATE
SATURDAY AFTERNOON AND SATURDAY EVENING WILL HOLD THE BEST CHANCE
FOR SIGNIFICANT PCPN OVER THE AREA.  THE NAM SHOWS A
DECENT...80KT...H250 JET MOVING THROUGH THE NORTH CENTRAL U.S.
SATURDAY AFTERNOON AND COLD FRONT MOVING INTO THE NW CWA BY
00Z...KEPT HIGH CHANCE POPS GOING FROM PREVIOUS FORECAST.  NO
CHANGES WERE MADE TO THE GRIDS AFTER SUNDAY...WITH MODELS STILL
SHOWING A COUPLE MORE FRONTS MOVING THROUGH THE AREA AS H5 TROF
BECOMES ESTABLISHED OVER THE GREAT LAKES BY MID WEEK.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

DLF
Hazardous weather outlook, Jun 30, 5:46 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 AM CDT FRI JUN 30 2006

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
546 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA
TODAY.  AREAS SOUTH OF A CEDAR RAPIDS...QUAD CITIES LINE WILL HAVE
SCATTERED THUNDERSTORMS EARLY THIS MORNING.  A FEW OF THESE STORMS
COULD BRIEFLY STRENGTHEN ENOUGH TO PRODUCE NICKEL SIZE HAIL.  THESE
STORMS SHOULD WEAKEN BY MID MORNING.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON.  THESE
STORMS SHOULD BE FOCUSED NORTHEAST OF A BELLE PLAINE...GALESBURG
LINE AND COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

A WARM FRONT FROM SOUTHWEST IOWA INTO NORTHEAST MISSOURI WAS ACTING
AS A FOCUS FOR THIS MORNING THUNDERSTORMS.  THIS WARM FRONT WILL
LIFT NORTH THIS MORNING...REACHING A BELLE PLAINE...GALESBURG LINE BY
LATE MORNING.   AN UPPER AIR DISTURBANCE MOVING SOUTHEAST THROUGH
CENTRAL AND EASTERN IOWA WILL TRIGGER ADDITIONAL THUNDERSTORM
DEVELOPMENT ALONG THE WARM FRONT THIS AFTERNOON. THE DAMAGING WIND
AND LARGE HAIL THREAT WILL BE ASSOCIATED WITH THOSE STORMS THAT
DEVELOP ON OR CLOSE TO THE WARM FRONT.  THE SEVERE THREAT WILL BE
LIMITED TO LARGE HAIL FOR THOSE STORMS OCCURRING WELL NORTHEAST OF
THE FRONT.

THE SEVERE THUNDERSTORM THREAT WILL DIMINISH BY THIS EVENING AS THE
UPPER AIR DISTURBANCE MOVES SOUTHEAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FRONTAL BOUNDARY WILL REMAIN OVER OR NEAR THE AREA THROUGH
TUESDAY...PROVIDING THE OPPORTUNITY FOR SEVERAL ROUNDS OF
THUNDERSTORMS.  AT THIS TIME...MUCH OF THE AREA IS OUTLOOKED FOR A
SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH SATURDAY AND SUNDAY WITH
ADDITIONAL CHANCES FOR THUNDERSTORMS EXPECTED MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR AREAS NORTH OF A
BELLE PLAINE...GALESBURG LINE.

In the hours before

Local storm report, Jun 30, 10:36 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 AM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HAIL             6 NE MARENGO            41.86N 91.99W
06/30/2006  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL AND TORRENTIAL RAIN

&&

15
Local storm report, Jun 30, 10:50 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 AM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HAIL             3 SE BLAIRSTOWN         41.88N 92.04W
06/30/2006  E0.75 INCH       BENTON             IA   PUBLIC

&&

15

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:57 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.